Vladimir V. Podolskii - Lower Bound on Weights of Large Degree Threshold Functions

lmcs:722 - Logical Methods in Computer Science, June 28, 2013, Volume 9, Issue 2 - https://doi.org/10.2168/LMCS-9(2:13)2013
Lower Bound on Weights of Large Degree Threshold Functions

Authors: Vladimir V. Podolskii ORCID-iD

    An integer polynomial $p$ of $n$ variables is called a \emph{threshold gate} for a Boolean function $f$ of $n$ variables if for all $x \in \zoon$ $f(x)=1$ if and only if $p(x)\geq 0$. The \emph{weight} of a threshold gate is the sum of its absolute values. In this paper we study how large a weight might be needed if we fix some function and some threshold degree. We prove $2^{\Omega(2^{2n/5})}$ lower bound on this value. The best previous bound was $2^{\Omega(2^{n/8})}$ (Podolskii, 2009). In addition we present substantially simpler proof of the weaker $2^{\Omega(2^{n/4})}$ lower bound. This proof is conceptually similar to other proofs of the bounds on weights of nonlinear threshold gates, but avoids a lot of technical details arising in other proofs. We hope that this proof will help to show the ideas behind the construction used to prove these lower bounds.

    Volume: Volume 9, Issue 2
    Published on: June 28, 2013
    Imported on: October 22, 2012
    Keywords: Computer Science - Computational Complexity

    2 Documents citing this article

    Consultation statistics

    This page has been seen 507 times.
    This article's PDF has been downloaded 350 times.